Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Nov 10, 2019, 2:39 PM PST for Clark County, Nevada; Mohave County, Arizona. It took effect at Nov 11, 2019, 10:00 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2019, 2:39 PM PST (22:39 UTC)
- In effect from
- Nov 11, 2019, 10:00 AM PST
- Expired
- Nov 11, 2019, 1:30 PM PST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 54 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4180 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WWUS85 KVEF 102239 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 239 PM PST Sun Nov 10 2019 AZZ101-NVZ466-110645- /O.NEW.KVEF.FW.W.0017.191111T1800Z-191112T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 239 PM PST Sun Nov 10 2019 /339 PM MST Sun Nov 10 2019/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101 AND 466.... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM PST /11 AM MST/ to 7 PM PST /8 PM MST/ Monday. * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zone 466. * TIMING...Strong north winds will push down the Colorado River Valley Monday morning and persist through the day until sunset. * WIND...North winds 10 to 20 mph with gusts up to 35 mph expected. * HUMIDITY...Falling to 8 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
3 follow-up statements
471 WWUS85 KVEF 110511 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 911 PM PST Sun Nov 10 2019 AZZ101-NVZ466-111830- /O.CON.KVEF.FW.W.0017.191111T1800Z-191112T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 911 PM PST Sun Nov 10 2019 /1011 PM MST Sun Nov 10 2019/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101 AND 466.... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zone 466. * TIMING...Strong north winds will push down the Colorado River Valley Monday morning and persist through the day until sunset. * WIND...North winds 10 to 20 mph with gusts up to 35 mph expected. * HUMIDITY...Falling to 8 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
605 WWUS85 KVEF 111756 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 956 AM PST Mon Nov 11 2019 AZZ101-NVZ466-120300- /O.CON.KVEF.FW.W.0017.191111T1800Z-191112T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 956 AM PST Mon Nov 11 2019 /1056 AM MST Mon Nov 11 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101 AND 466.... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zone 466. * TIMING...Strong north winds will continue to push down the Colorado River Valley through the day before diminishing toward sunset. * WIND...North winds 10 to 20 mph with gusts up to 35 mph expected. * HUMIDITY...Falling to 8 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
081 WWUS85 KVEF 112130 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 130 PM PST Mon Nov 11 2019 AZZ101-NVZ466-112230- /O.CAN.KVEF.FW.W.0017.000000T0000Z-191112T0300Z/ Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River- NV side- 130 PM PST Mon Nov 11 2019 /230 PM MST Mon Nov 11 2019/ ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101 AND 466.... The National Weather Service in Las Vegas has cancelled the Red Flag Warning. The winds have begun to decrease and Red Flag conditions are no longer expected. Isolated wind gusts of 30 mph are still possible for the remainder of the afternoon. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 10, 10:05 AM PST, 4 hours 34 minutes earlier.
Area forecast discussion, Nov 10, 10:05 AM PST, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1005 AM PST Sun Nov 10 2019 .SYNOPSIS...Mild conditions are in store for the area today with well above normal temperatures and generally light winds. Gusty north winds are expected across Lake Mohave and down through Bullhead City both today and Monday with the strongest winds expected Monday. Weather pattern changes will result in a downward trend in temperatures this week but they are expected to remain above normal. && .UPDATE...The persistent ridging that has dominated the weather pattern over the last week combined with light winds and an inversion around 8000 ft has resulted in a shallow layer of haze across parts of southern Nevada. Winds are anticipated to tick up late tonight and through much of Veterans Day, which should help clear some of this haze out of our area. High clouds are beginning to usher into southern Mohave County this morning and should stay in place through much of the day. Elsewhere, clear skies and above average temperatures in the forecast today. Forecast looks to be in good shape; no changes were made this morning. && .PREVIOUS DISCUSSION...348 AM PST Sun Nov 10 2019/ .DISCUSSION...through Saturday. Mild weather conditions will continue across the region today with temperatures around 10 degrees above normal under mostly clear skies. Winds will light for most areas today except in the Colorado River Valley from near Cottonwood Cove down to Bullhead City where gusts up to 30 mph are expected. Boaters venturing out on Lake Mohave today could encounter choppy water conditions and some enhanced wave activity on the open waters. High clouds over the central and northern parts of Mohave County this morning will dissipate early with another batch moving across southern Mohave County late this morning through this evening. In addition, a system moving out of Canada into the northern Rockies today will bring some high clouds in from the north and enhance northerly winds on Monday, especially in Lincoln County and in the Colorado River Valley. Winds have generally been outperforming guidance across Lake Mohave down through Bullhead City with north gusts around 30 mph and 1-2 foot waves being reported. Stronger winds are forecast across this same area Monday as a shortwave dives through the Intermountain West sending a cold front south through our area. The stronger winds could require a headline to highlight the potential boating hazard. Will dig further into the details today to see if a headline is warranted. A system is forecast to pass north of the area Tuesday night with high pressure ridging building over the west on Wednesday. The ridge is pushed east by Thursday as an eastern Pacific wave approaches the West Coast. Possible effects from this trough include increased clouds, southerly winds and slightly cooler temperatures which could linger through Saturday. && .AVIATION...For McCarran...Minimal impacts expected the rest of today and through tomorrow morning. Light and variable winds with passing high cirrus expected this afternoon with the typical shift to southwest light winds after sunset. Similar strength winds expected tomorrow afternoon however a prevailing north-northeast direction is expected. For the rest of southern Nevada, northwest Arizona and southeast California...Similar to the past several days, winds will be most impactful at the KEED/KIFP terminals, especially KIFP. A northward breeze in the afternoon will again occur this afternoon but should be a bit lighter than yesterday per the latest models. However tomorrow, winds will be increasing again out of the north, potentially gusting over 25 kts at times beginning in the morning. Included this in the TAF for KIFP. KBIH/KDAG/KVGT/KHND impacts are all expected to be minimal. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Varian DISCUSSION...Salmen AVIATION...TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:33 PM PST | Lake Wind Advisory | VEF | 23 hr |
Nearby
Red Flag Warnings in Nevada, 2019Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.